Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 195, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 10, 2007, 3:14 AM CDT for Val Verde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2007, 3:14 AM CDT (08:14 UTC)
- Expired
- Jun 10, 2007, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2002 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 100816
FFWEWX
TXC465-101115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
314 AM CDT SUN JUN 10 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LOMA ALTA...JUNO...DEL RIO...
COMSTOCK...
* UNTIL 615 AM CDT
* AT 312 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM SHOWERS AND THUNDERSTORM TRAINING NORTHWARD OVER VAL VERDE
COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANDALE AND
LOMA ALTA
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2932 10089 2935 10073 3023 10071 3026 10171
2981 10172 2983 10141 2971 10133
$$1 follow-up statement
000
WGUS74 KEWX 100929
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
427 AM CDT SUN JUN 10 2007
TXC465-101115-
VAL VERDE TX-
427 AM CDT SUN JUN 10 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR VAL
VERDE COUNTY...
AT 426 AM CDT...SCATTERED SHOWERS AND THUNDERSTORMS PRODUCING VERY
HEAVY RAIN CONTINUED TO TRAIN NORTHWARD ACROSS VAL VERDE COUNTY.
ADDITIONAL LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE
POSSIBLE
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANDALE...
LOMA ALTA AND JUNO
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2932 10089 2935 10073 3023 10071 3026 10171
2981 10172 2983 10141 2971 10133
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 11:53 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 9, 11:53 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1153 PM CDT SAT JUN 9 2007 .AVIATION... CIGS AT SAT AND SSF ARE MVFR CATEGORY. AUS AND DRT WILL FOLLOW BY 08Z. LOOK FOR IMPROVEMENT TO VFR BY 16Z EXCEPT AT DRT WHERE CONDITIONS WILL IMPROVE BY 18Z. && .PREV DISCUSSION... /ISSUED 921 PM CDT SAT JUN 9 2007/ UPDATE... UPDATED FORECAST TO INCREASE 1ST PERIOD POPS ACROSS OUR SW COUNTIES WHERE CONVECTION IS ONGOING. ALSO INCREASED MIN TEMPS BY 1-3 DEGREES TONIGHT BASED ON OBSERVED MIN TEMPS OVER THE PAST FEW DAYS AND GIVEN A PERSISTENT PATTERN. DISCUSSION... UPPER LEVEL RIDGE WILL CONTINUE ITS DOMINANCE HOWEVER AREA IS SO POTENTIALLY UNSTABLE TODAY..CANNOT RULE OUT SOME WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS WITH DAYTIME HEATING. SIERRA MADRE ACTIVITY MAY COMBINE WITH WEAKER HEIGHTS ALOFT AND A FEW WEAK DISTURBANCES TO PRODUCE SOME ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS OVERNIGHT ACROSS THE EDWARDS PLATEAU AS SOUTHEAST UPSLOPE FLOW CONTINUES ALONG THE RIO GRANDE PLAINS. RIDGING ALOFT APPEARS TOO STRONG TO PRODUCE MUCH CHANCE FOR RAIN THROUGH WEDNESDAY AS THE AREA DRIES OUT AND WINDS REMAIN WEAK. BOTH GFS AND ECMWF MODELS WANT TO BRING THE UPPER LOW OFF THE SOUTHERN CALIFORNIA COAST INTO OUR AREA BY THURSDAY WITH UPPER LEVEL HEIGHTS LOWERING SIGNIFICANTLY. THUS A SLIGHT INCREASE IN THE CHANCES FOR RAIN AND THUNDERSTORMS ARE FORECAST DURING THE LATTER HALF OF THE WEEK. IF MODELS PERSIST WITH THIS PATTERN OVER THE NEXT SEVERAL DAYS..CHANCES OF PRECIPITATION WILL LIKELY BE RAISED IN SUBSEQUENT FORECAST CYCLES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 97 72 95 73 / 20 - - - - AUSTIN BERGSTROM INTL AIRPORT 73 94 70 95 71 / 20 - - - - DEL RIO INTL AIRPORT 74 92 74 95 74 / 30 10 - - - SAN ANTONIO INTL AIRPORT 75 93 72 93 73 / 20 - - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/05
Hazardous weather outlook, Jun 9, 5:19 AM CDT, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 519 AM CDT SAT JUN 9 2007 TXZ171>173-183>194-202>209-217>225-228-101030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 519 AM CDT SAT JUN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING. A FEW OF THESE STORMS COULD PRODUCE GUSTY WINDS OF 35 TO 45 MPH AND BRIEF HEAVY RAIN. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:08 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jun 10, 6:44 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Jun 10, 8:56 AM CDT | Flash Flood Warning | EWX | Val Verde | 79 min |
| Jun 10, 9:06 AM CDT | Flash Flood Warning | EWX | Edwards | 4 hr |
| Jun 10, 9:51 AM CDT | Flash Flood Watch | EWX | Edwards, Kinney, Val Verde | 11 hr |
| Jun 10, 10:19 AM CDT | Flash Flood Warning | EWX | Val Verde | 56 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.